Results 1 to 7 of 7

Thread: Sertraline

  1. #1
    Join Date
    Apr 2014
    Posts
    66

    Sertraline

    Hi just after some advise, I started on 50mg of sertraline today took it around midday now I am feeling really strange in my head, not sure how to describe it maybe dizziness or lightheaded! Is it common to get side effects so soon? Thanks

  2. #2
    Join Date
    Jan 2017
    Posts
    3,639

    Re: Sertraline

    Quote Originally Posted by ShortyW84 View Post
    I started on 50mg of sertraline today
    As you have an anxiety disorder I suggest you talk to you GP about taking only 25mg/day for the first week as recommended by NICE.

    took it around midday now I am feeling really strange in my head, not sure how to describe it maybe dizziness or lightheaded! Is it common to get side effects so soon? Thanks
    Yes, the initial side-effects can begin within an hour of taking the first dose. They are caused by the immediate increase in serotonin activity. Despite what Dr Google, et al, often claim, serotonin is not a "feel good" neurotransmitter. Just the opposite in fact. However, bio-feedback mechanisms usually kick-in within a week or two to reduce serotonin synthesis and expression and these side-effects then begin to diminish.

    While they can sometimes be unpleasant side-effects are rarely indicators of harm. If they become too uncomfortable talk to your GP as there may be ways of reducing their impact. Ginger and/or vitamin B6 supplements may ease the dizziness.
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  3. #3
    Join Date
    Nov 2018
    Posts
    7,924

    Re: Sertraline

    Any time I temporarily raise my SSRI dosage, I always feel high for a day or two.
    __________________
    ************************************************** ********
    Sometimes, it's better to light a flamethrower than curse the darkness. - Terry Pratchett

  4. #4
    Join Date
    Apr 2014
    Posts
    66

    Re: Sertraline

    Thanks both for the reply, head feels a little better. I’m in such a state due to other issues that I have also made a post about and not sure if these tablets have also made that worse but I’m so scared right now I have bowel cancer and can’t see a way through all this

  5. #5
    Join Date
    Jan 2017
    Posts
    3,639

    Re: Sertraline

    Quote Originally Posted by ShortyW84 View Post
    I'm in such a state due to other issues that I have also made a post about and not sure if these tablets have also made that worse but I'm so scared right now I have bowel cancer and can't see a way through all this
    Be aware that the gut and the enteric nervous system (ENS), the mini brain that controls it are by far the most serotonergic organs of body making about 95% of the body's output compared to less than 2% for the brain. Serotonergic antidepressants may affect its functions for a while which can cause side-effects such as heartburn, diarrhea or constipation, nausea, lack of interest in food and subsequent weight loss, etc. In most cases this settles down after a few weeks. However, SSRIs may also stimulate the appetite causing weight gain too. It comes down to how your biology meshes with the med.

    The ENS is directly linked to the brain via the vagus nerves and seems to be the dominant partner with most of the data flow originating from it. It is also connected to the heart and lungs which enables it to trigger anxiety side-effects such as rapid pulse and shortness of breath in addition to gut related anxiety symptoms. It is arguably the tail wagging the dog. Electronic vagus nerve stimulators which affect the ability of the gut to communicate with the brain have proven to be effective for treatment resistant depression, though not so for anxiety disorders.

    Fun fact: The ENS likely evolved before the brain between our ears.
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  6. #6
    Join Date
    Jul 2019
    Posts
    481

    Re: Sertraline

    Quote Originally Posted by panic_down_under View Post
    ...Fun fact: The ENS likely evolved before the brain between our ears.
    Thank you for sharing this - I didn't know about this and I find it interesting. I do take a probiotic. We're gonna try and up the dosage on the Sertraline next month.

    I'm sorry to hear you're struggling to badly; ShortyW84 ... I hope things improve for you.

  7. #7
    Join Date
    Jul 2019
    Posts
    481

    Re: Sertraline

    Quote Originally Posted by BlueIris View Post
    Any time I temporarily raise my SSRI dosage, I always feel high for a day or two.
    Yeah I also notice any difference.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Sertraline
    By Twolsey in forum Symptoms
    Replies: 1
    Last Post: 02-06-16, 05:25
  2. Shall I go on Sertraline?
    By geronimo in forum Sertraline / Zoloft / Lustral
    Replies: 2
    Last Post: 27-09-13, 17:39
  3. sertraline
    By lonely in forum Sertraline / Zoloft / Lustral
    Replies: 2
    Last Post: 20-04-10, 18:41
  4. Sertraline
    By Peppercat in forum Depression from Panic/Anxiety
    Replies: 8
    Last Post: 20-03-09, 20:56
  5. Sertraline to... ?
    By cedlong in forum Panic / Panic Attacks
    Replies: 2
    Last Post: 25-07-08, 23:50

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •